Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 67, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 15, 2019, 6:13 AM CDT for 4 parishes in Louisiana. It was in force for 4 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2019, 6:13 AM CDT (11:13 UTC)
- Expired
- Jul 15, 2019, 10:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 97 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 7:00 AM CDT | HEAVY RAIN 7.96 | Bunkie, LA | COCORAHS 24 HOUR RAIN ACCUMULATION OF 7.96 INCHES 0.3 WSW BUNKIE. |
| Jul 15, 7:12 AM CDT | FLASH FLOOD | Sw Hessmer, LA | LA DOTD REPORTING HIGH WATER ON AND CLOSURE OF LA-114 FROM LA-107 IN MANSURA TO LA-115 IN HESSMER. |
| Jul 15, 7:15 AM CDT | FLASH FLOOD | 5 W Bunkie, LA | LA DOTD REPORTING HIGH WATER AND ROAD CLOSURE ON LA-115 FROM I-49 TO BUNKIE. |
| Jul 15, 7:51 AM CDT | FLASH FLOOD | 4 W Bunkie, LA | LA DOTD REPORTING HIGH WATER AND CLOSURE OF LA-1176 BETWEEN LA-115 TO LA-29. |
| Jul 15, 8:12 AM CDT | FLASH FLOOD | 2 Nw Morrow, LA | LA DOTD REPORTING HIGH WATER AND CLOSURE ON LA-1178 BETWEEN US-71 AND LA-29 IN EVERGREEN. |
| Jul 15, 8:38 AM CDT | FLASH FLOOD | 2 Se Evergreen, LA | LA DOTD REPORTING HIGH WATER ON AND CLOSURE OF LA-361 FROM LA-362 TO SPRING BLUFF ROAD. |
| Jul 15, 9:06 AM CDT | FLASH FLOOD | 5 Sw Moreauville, LA | LA DOTD REPORTING HIGH WATER ON AND CLOSURE OF LA-29 FROM LA-107 TO LA-114. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
943
WGUS54 KLCH 151113
FFWLCH
LAC009-039-079-097-151515-
/O.NEW.KLCH.FF.W.0067.190715T1113Z-190715T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
613 AM CDT Mon Jul 15 2019
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Southeastern Rapides Parish in central Louisiana...
Evangeline Parish in central Louisiana...
Avoyelles Parish in central Louisiana...
Northwestern St. Landry Parish in central Louisiana...
* Until 1015 AM CDT.
* At 612 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 11 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Ville Platte, Marksville, Bunkie, Mamou, Simmesport, Basile,
Moreauville, Cheneyville, Turkey Creek, Bordelonville, Bayou
Current, Morrow, Cottonport, Pine Prairie, Mansura, Hessmer,
Chataignier, Evergreen, Plaucheville and Bayou Chicot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3120 9174 3120 9168 3117 9168 3114 9172
3105 9172 3098 9180 3087 9180 3086 9182
3080 9179 3055 9223 3048 9263 3056 9258
3090 9260 3126 9200 3122 9199 3125 9196
3122 9194 3123 9192 3127 9195 3129 9193
$$
TinglerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 5:27 AM CDT, 46 minutes earlier.
Area forecast discussion, Jul 15, 5:27 AM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
527 AM CDT Mon Jul 15 2019
.DISCUSSION...
Primary rainband extends from near a Village Mills to Oberlin to
Marksville line early this morning, with a handful of smaller
finger-like bands extending from SW to NE across SE TX and
Southern LA. Short term guidance has been of limited assistance in
depicting the evolution of the primary band overnight, as most
were initially too far north and then subsequently displaced it
southward, presumably owing to cold pool/outflow. Instead, the
band has tended to lift a bit northward while new scattered
activity has developed on convection has developed to its SW. More
recent short term guidance may have a slightly better grip, and
indicate this primary band will persist through the morning while
the scattered activity to the SW becomes more widespread/robust.
Given the continued threat of very heavy rainfall capable of
producing flash flooding, the Flash Flood Watch will continue, and
was expanded in area to include Hardin and the southern parts of
Jasper and Newton counties given the current position/orientation
of the main rainband. Heavier convective cells will be capable of
2 to 4 inch hourly rainfall rates, with cell training leading to
rainfall totals in the 4 to 6 inch range. Locally higher amounts
are possible, as areas of 8 to 12 have occurred overnight.
While painting a problematic picture this morning, guidance is in
generally good agreement that showers/TSTMS will become more
scattered in nature by afternoon, which should help begin to
alleviate the risk of flash flooding.
Elevated rain chances will continue on TUE as a weakness remains
over the area in the wake of Barry, with ridging aloft keeping
rain chances near seasonal normals for the mid to late week
period. Rain chances will creep up again for the weekend into
early next week as the ridge begins to break down.
13
&&
.MARINE...
A modest onshore flow and elevated seas will continue over the
Gulf waters this morning, with winds and seas subsiding this
afternoon. A light to modest onshore flow will prevail the rest of
the week.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 84 74 90 74 / 90 30 40 10
LCH 85 77 89 78 / 100 40 40 10
LFT 86 77 90 76 / 90 40 40 0
BPT 85 78 89 78 / 90 30 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 4 PM CDT this afternoon for LAZ027>033-
041>045-052>055-073-074.
Coastal Flood Advisory until 10 AM CDT this morning for
LAZ052>054.
TX...Flash Flood Watch until 4 PM CDT this afternoon for TXZ201-215-
216-261-262.
GM...Small Craft Exercise Caution until noon CDT today for GMZ435-450-
452-455-470-472-475.
&&Hazardous weather outlook, Jul 15, 5:29 AM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 529 AM CDT Mon Jul 15 2019 LAZ027>033-041>045-055-073-074-TXZ201-215-216-261-262-161030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Lower St. Martin-West Cameron-East Cameron-Hardin-Jefferson-Orange- Southern Jasper-Southern Newton- 529 AM CDT Mon Jul 15 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ052>054-161030- Vermilion-Iberia-St. Mary- 529 AM CDT Mon Jul 15 2019 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ180-259-260-161030- Tyler-Northern Jasper-Northern Newton- 529 AM CDT Mon Jul 15 2019 This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and Tonight. Occasional showers and isolated thunderstorms will be possible as rainbands trailing behind Barry move through the region. Gusty winds and heavy rainfall could accompany some of the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-161030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 529 AM CDT Mon Jul 15 2019 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and Tonight. Small Craft Should Exercise Caution over the Gulf waters and Vermilion Bay through the morning. Winds and Seas will subside by afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
In the hours before
Special weather statement, Jul 15, 1:58 AM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
158 AM CDT Mon Jul 15 2019
LAZ030>032-041-150745-
Calcasieu LA-Evangeline LA-Allen LA-Beauregard LA-
158 AM CDT Mon Jul 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAUREGARD...
SOUTHWESTERN EVANGELINE...NORTH CENTRAL CALCASIEU AND ALLEN PARISHES
UNTIL 245 AM CDT...
At 157 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ragley, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Oakdale, Oberlin, Elizabeth, Reeves, Dry Creek, De Quincy, Mittie,
Ragley, Grant, Dequincy, Longville, Harmony, Allen Parish Airport,
Leblanc, Oretta and Bond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3060 9250 3031 9347 3049 9353 3089 9275
3090 9271
TIME...MOT...LOC 0657Z 240DEG 35KT 3054 9318
TinglerLocal storm report, Jul 15, 3:11 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
311 AM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD GILLIS 30.37N 93.20W
07/15/2019 CALCASIEU LA NWS EMPLOYEE
HIGHWAY 171 BETWEEN GILLIS AND RAGLEY CLOSED DUE TO
FLOODING. MOST ROADS IN THE AREA ARE FLOODED WITH
PICTURES FROM THE PUBLIC INDICATING WATER OF KNEE DEEP IN
SOME SPOTS.
0300 AM HEAVY RAIN BUNKIE 30.95N 92.19W
07/15/2019 M8.26 INCH AVOYELLES LA TRAINED SPOTTER
A SPOTTER REPORTED A STORM TOTAL OF 8.26 INCHES OF RAIN
WITH A CURRENT RATE OF 1.79 INCH PER HOUR.
&&
ATINGLERSpecial weather statement, Jul 15, 6:06 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
606 AM CDT Mon Jul 15 2019
LAZ029-032-033-151200-
St. Landry LA-Avoyelles LA-Evangeline LA-
606 AM CDT Mon Jul 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EVANGELINE...
SOUTHEASTERN AVOYELLES AND NORTH CENTRAL ST. LANDRY PARISHES UNTIL
700 AM CDT...
At 606 AM CDT, Doppler radar was tracking a strong thunderstorm near
Big Cane, or 7 miles east of Morrow, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Opelousas, Ville Platte, Simmesport, Moreauville, Bordelonville,
Morrow, Bayou Current, Cottonport, Washington, Plaucheville, Goudeau,
Prairie Ronde, Whiteville, Big Cane, Dupont, Big Bend, Grand Prairie,
Lebeau and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3122 9175 3120 9174 3121 9170 3120 9168
3117 9168 3116 9170 3114 9172 3110 9170
3109 9172 3107 9171 3105 9172 3099 9178
3098 9180 3087 9180 3086 9182 3084 9180
3080 9180 3051 9220 3064 9236 3123 9180
TIME...MOT...LOC 1106Z 228DEG 31KT 3084 9196
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:24 PM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 36 min |
| Jul 14, 7:28 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Evangeline, Jefferson Davis and 2 more | 3 hr |
| Jul 14, 9:50 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| Jul 14, 10:06 PM CDT | Special Weather Statement | LCH | Saint Martin | 54 min |
| Jul 14, 10:11 PM CDT | Special Weather Statement | LCH | St. Mary | 49 min |
| Jul 14, 10:28 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 2 more | 4 hr |
| Jul 14, 10:56 PM CDT | Special Weather Statement | LCH | Calcasieu | 64 min |
| Jul 14, 11:03 PM CDT | Special Weather Statement | LCH | St. Mary | 42 min |
| Jul 14, 11:13 PM CDT | Special Weather Statement | LCH | Evangeline | 47 min |
| Jul 14, 11:48 PM CDT | River Flood Warning | LCH | Allen | 3 days |
| Jul 14, 11:48 PM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 4 days |
| Jul 14, 11:51 PM CDT | Coastal Flood Advisory | LCH | 28 hr | |
| Jul 14, 11:53 PM CDT | Special Weather Statement | LCH | Allen, Calcasieu | 67 min |
| Jul 15, 12:18 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 3 hr |
| Jul 15, 1:58 AM CDT | Special Weather Statement | LCH | Allen | 47 min |
| Jul 15, 2:21 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 8 hr |
| Jul 15, 2:26 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 4 hr |
| Jul 15, 5:37 AM CDT | Tornado Warning | LCH | Avoyelles | 23 min |
| Jul 15, 6:06 AM CDT | Special Weather Statement | LCH | Avoyelles | 54 min |
| Jul 15, 7:26 AM CDT | Areal Flood Advisory | LCH | Acadia, Jefferson Davis, Saint Landry | 2 hr |
| Jul 15, 10:14 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 3 more | 5 hr |
| Jul 15, 10:40 AM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Jul 15, 10:40 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| Jul 15, 12:47 PM CDT | Areal Flood Advisory | LCH | Avoyelles, Beauregard, Rapides, Vernon | 118 min |
| Jul 15, 2:52 PM CDT | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 2 more | 6 hr |
| Jul 15, 3:44 PM CDT | River Flood Warning | LCH | Allen | 72 hr |
| Jul 15, 3:44 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 21 days |
| Jul 15, 4:51 PM CDT | Special Weather Statement | LCH | Allen | 54 min |
Nearby
Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.